Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 38, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Apr 23, 2021, 2:47 AM CDT. It took effect at Apr 23, 2021, 3:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2021, 2:47 AM CDT (07:47 UTC)
- In effect from
- Apr 23, 2021, 3:00 PM CDT
- Expired
- Apr 24, 2021, 1:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
269 WHUS74 KCRP 230747 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 247 AM CDT Fri Apr 23 2021 GMZ230-250-255-240100- /O.NEW.KCRP.SC.Y.0038.210423T2000Z-210424T0100Z/ Bays and Waterways from Baffin Bay to Port Aransas- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 247 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots expected. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas, Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...From 3 PM this afternoon to 8 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-240100- /O.NEW.KCRP.SC.Y.0038.210423T2000Z-210424T0600Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 247 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... * WHAT...South winds 15 to 20 knots with gusts up to 25 knots and seas 6 to 7 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 3 PM this afternoon to 1 AM CDT Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
401 WHUS74 KCRP 231959 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 259 PM CDT Fri Apr 23 2021 GMZ230-250-255-240100- /O.CON.KCRP.SC.Y.0038.210423T2000Z-210424T0100Z/ Bays and Waterways from Baffin Bay to Port Aransas- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 259 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots expected. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Bays and Waterways from Baffin Bay to Port Aransas and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-240400- /O.CON.KCRP.SC.Y.0038.210423T2000Z-210424T0600Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 259 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots and seas 6 to 7 feet expected. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
140 WHUS74 KCRP 232324 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 624 PM CDT Fri Apr 23 2021 GMZ235-240100- /O.EXA.KCRP.SC.Y.0038.000000T0000Z-210424T0100Z/ Bays and Waterways from Port Aransas to Port O'Connor- 624 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 knots expected. * WHERE...Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ270-275-240600- /O.CON.KCRP.SC.Y.0038.000000T0000Z-210424T0600Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 624 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...South winds 20 to 25 knots and seas 6 to 7 feet expected. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ230-250-255-240100- /O.CON.KCRP.SC.Y.0038.000000T0000Z-210424T0100Z/ Bays and Waterways from Baffin Bay to Port Aransas- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 624 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southeast winds 20 to 25 knots expected. * WHERE...Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Bays and Waterways from Baffin Bay to Port Aransas and Coastal waters from Baffin Bay to Port Aransas out 20 NM. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 87
072 WHUS74 KCRP 240232 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 932 PM CDT Fri Apr 23 2021 GMZ270-275-240600- /O.CON.KCRP.SC.Y.0038.000000T0000Z-210424T0600Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 932 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY... * WHAT...South winds around 20 knots with gusts up to 30 knots. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 1 AM CDT Saturday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 12:36 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 23, 12:36 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1236 AM CDT Fri Apr 23 2021 .AVIATION... MVFR ceilings prevail across South Texas, with the notable exception of the Rio Grande Plains. Conditions at all sites will deteriorate tonight with increasing low level moisture. IFR conditions are expected to develop by early Friday morning. Showers and thunderstorms are expected to move across the area, with showers possible as early as sunrise across the Victoria Crossroads and Coastal Plains. Thunderstorms will develop by mid morning, with some strong to severe storms possible for the Victoria Crossroads and northern Coastal Plains. Thunderstorms should begin to diminish by late afternoon Friday as moisture decreases and a cap increases. Conditions will improve to VFR for the Brush Country by late afternoon, with MVFR conditions expected to continue for the Coastal Plains. Gusty winds will be possible for most of South Texas through late Friday afternoon. && .PREV DISCUSSION... /Issued 658 PM CDT Thu Apr 22 2021/ AVIATION...00Z TAFs MVFR ceilings are prevalent from the Coastal Bend to the northern Brush Country early this evening with some light showers from NQI northward to BEA. Low level flow will veer to southerly overnight ranging from 25-35 knots. This will continue to advect in higher low level moisture into south Texas during the night. Expect low cloud layer/MVFR ceilings will move into VCT area early this evening and LRD area late this evening. Ceilings will lower to IFR over the coastal plains between 04-06Z with patchy fog/MVFR vsbys developing over the inland coastal plains from 08-10Z. Isolated streamer showers will occur over the coastal plains from 10-15Z with IFR to LIFR ceilings prevalent across all of south Texas. Ceilings will lift to MVFR across the area from 15-16Z with winds increasing over the coastal plains. Appears cap will be weak over the Victoria Crossroads from 15-20Z for thunderstorms to develop as an upper level short wave trough approaches from the west. Some of these storms will be capable of producing strong gusty winds and hail. Looks like the moisture will decrease and cap increase by late afternoon. Conditions will improve to VFR over the Brush Country by afternoon while MVFR ceilings hold over the coastal plains. Gusty south-southeast winds will affect the coastal plains in the afternoon with gusts to 30 knots in CRP area. PREV DISCUSSION... /Issued 529 PM CDT Thu Apr 22 2021/ SHORT TERM (Tonight through Friday Night)... A mid-level trough will track east across the Southwestern states as a surface low develops over the southern high plains. A short wave trough will kick out ahead of the upper trough that will move into Hill Country late tonight and reach our CWA early Friday morning. This will lead to a breakdown of the cap and with PWATs expected to approach 1.7". Combined with low level convergence and upper level support, expect scattered to numerous thunderstorms will develop over the coastal plains Friday morning with severe storms possible over the Victoria Crossroads. Guidance reflects the cap will erode Friday morning with the potential for storms to increase around 15Z and peak in the afternoon. Activity will taper off by early evening. A slight chance of storms will remain overnight Friday night for portions of the area as the front approaches. CAPE values around 2000 J/Kg and Bulk shear of near 60 kts will support organized convection and possibly some supercells. Hail and straight line winds are the main threats tomorrow but an isolated tornado or two can't be ruled out. The likelihood for severe weather increases further to the northeast and SPC has placed the Victoria Crossroads area in a slight risk for severe weather. Northeast McMullen County to northern Aransas County is in a marginal risk with the rest of South Texas in a general thunder category. Temperatures will be warm tomorrow with highs in the 80s coastal plains to mid 90s western Brush Country. Lows will be in the 60s to 70s. Windy conditions are expected tomorrow but should die down overnight. LONG TERM (Saturday through Thursday)... Skies will clear out Saturday behind the frontal boundary. Much drier conditions will filter into S TX as high pressure builds over the area leading to well above normal temps. Onshore winds return by Sunday but temps remain above normal. High pressure will maintain warm and dry conditions through Monday ahead of the next frontal system. Moisture will increase with PWATs ranging between 1.5-1.9 inches Tue and Wed. Models are in fair agreement that a front will move through S TX, but differ on timing and strength. Models prog a prefrontal boundary to move into the northwestern CWA Tue and the cold front to move through S TX Wed or Wed night which is slower than previous runs. Due to a capping inversion Tue/Wed, convective development will be inhibited, thus kept only a slight chance of SHRA/TSRAs. Slightly cooler conditions expected the latter part of next week behind the frontal boundary. MARINE... A moderate southeast flow will prevail tonight becoming moderate to strong Friday as an upper level disturbance passes through Texas. Isolated showers are possible tonight. Scattered to numerous thunderstorms are likely during the day Friday, with some severe storms possible north of Rockport. Activity is expected to taper off in the evening with the loss of daytime heating. Small Craft Advisory conditions will be possible over the Gulf waters Friday morning through Friday night. Offshore winds will diminish to weak to moderate levels Saturday and will shift to the northeast Saturday night. Weak to moderate onshore flow will return by Sunday and persist through Monday. Flow will increase to moderate to strong levels Tuesday and Tuesday night with advisory conditions possible ahead of a cold front. The cold front is expected to cross the waters Wednesday with isolated showers or thunderstorms along the front. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 82 69 91 63 83 / 40 20 0 0 0 Victoria 79 66 87 57 84 / 70 20 0 0 0 Laredo 95 67 97 64 96 / 20 10 0 0 0 Alice 90 66 94 60 89 / 30 20 0 0 0 Rockport 81 69 87 65 80 / 40 20 0 0 0 Cotulla 93 63 97 60 96 / 20 10 0 0 0 Kingsville 87 68 93 62 86 / 30 20 0 0 0 Navy Corpus 79 70 85 67 78 / 30 20 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && LS/77...AVIATION
Hazardous weather outlook, Apr 22, 4:46 PM CDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 446 PM CDT Thu Apr 22 2021 TXZ229>234-239>247-342>347-442-443-447-232200- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 446 PM CDT Thu Apr 22 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight Isolated showers are possible late tonight for the Victoria Crossroads and northern Coastal Bend. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe Scattered to numerous thunderstorms are possible Friday morning and afternoon. Isolated thunderstorms are possible Friday night. mainly over the northeastern counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-232200- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 446 PM CDT Thu Apr 22 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Isolated to scattered showers are possible late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisory conditions are possible from Friday morning through Saturday morning. Isolated to scattered thunderstorms are possible through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:25 PM CDT | Wind Advisory | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 3 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.